Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Erectile Dysfunction (ED)

Penis is Shrinking - Medication Related?

02/02/2011

Question:

I am a 57 yr old man and I have noticed for a few months that my penis has been shrinking and seems to be getting thinner in width. I am not active in sex with my wife. The reason is is that I take medications such as percocet and morphine. I take heart medicine for my leaky valve also. It really bothers me and I`m wondering is this is normal? Thank you for your time.

Answer:

Change in size of the male genitalia is related to reduce flow of blood. That being said, it is imperative to use your genitalia as natural as you can. Foreshortening of the penis also is observed when abdominal fat pad hangs over the genitalia and make it less exposed. If you use drugs to enhance blood flow to your penis, such as prostaglandin injection, then you will notice the size is the same as it had been. You would not be able to shrink an organ in your body but expandable organs such as penis may show reduction in size and should be reversible when used naturally. If you are not using your sexual and urinary organ for sexual use then urinary usage becomes more important and size does not matter for this function.

For more information:

Go to the Erectile Dysfunction (ED) health topic, where you can:

Response by:

Ahmad  Hamidinia, MD Ahmad Hamidinia, MD
Formerly, Professor of Clinical Surgery
College of Medicine
University of Cincinnati